Alert archive / Kansas / Special Weather Statements in 2014
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 6, 2014, 6:13 PM CDT for Decatur County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2014, 6:13 PM CDT (23:13 UTC)
- Expired
- Aug 6, 2014, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Goodland, KS
County Decatur County, KS
The radar
The Goodland radar (KGLD), 118 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173 WWUS83 KGLD 062313 SPSGLD SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 613 PM CDT WED AUG 6 2014 KSZ003-062345- DECATUR- 613 PM CDT WED AUG 6 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR DECATUR COUNTY IN NORTHWEST KANSAS... AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OBERLIN...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...WINDS TO 50 MPH...HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3997 10035 3974 10031 3975 10069 3989 10069 TIME...MOT...LOC 2313Z 264DEG 20KT 3983 10057 $$ HUSTED
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:45 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 6, 3:45 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 245 PM MDT WED AUG 6 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 1228 PM MDT WED AUG 6 2014 A FEW ISOLATED AFTERNOON/EVENING THUNDERSTORMS MAY POP UP AS CONVECTIVE TEMPERATURES ARE REACHED TODAY...BUT OVERALL RISING HEIGHTS AND DRY MID LEVELS EVIDENT ON WATER VAPOR WILL LIMIT COVERAGE. A BACK DOOR COLD FRONT WILL SLIP THROUGH THE AREA FROM NEBRASKA OVERNIGHT AND AS SURFACE WINDS VEER TO NORTHEAST AND UPSLOPE COMPONENT IS MAXIMIZED EXPECT TO SEE STRATUS AND/OR FOG DEVELOP LATE...LINGERING INTO MID THURSDAY MORNING. RIDGE AXIS WILL MOVE EAST ON THURSDAY AFTERNOON FOLLOWED BY A DISTURBANCE MOVING OUT OF NORTHERN COLORADO. THUNDERSTORM CHANCES WILL BE BEST IN EASTERN COLORADO THURSDAY AFTERNOON ASSOCIATED WITH THAT SYSTEM. TEMPERATURES TONIGHT AND THURSDAY WILL BE NEAR NORMAL WITH LOWS MAINLY IN THE 60S AND HIGHS AROUND 90. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 245 PM MDT WED AUG 6 2014 THURSDAY NIGHT-SATURDAY...STILL EXPECTING SHOWERS AND THUNDERSTORMS (POSSIBLY AS AN MCS) WITH HEAVY RAINFALL/POSSIBLE FLASH FLOODING AND SOME GUSTY WINDS TO MOVE EAST/SOUTHEAST ACROSS PARTS OF THE AREA THURSDAY NIGHT AS A WEATHER DISTURBANCE MOVES ACROSS THE AREA AHEAD OF AN APPROACHING UPPER TROUGH. MODELS MAINTAIN HIGHEST POPS GENERALLY ALONG/NORTH OF THE INTERSTATE WHERE UPPER DIVERGENCE STRONGEST. DRIER AIR MOVES IN FRIDAY MORNING BEFORE ANOTHER WEATHER DISTURBANCE REACHES FAR EASTERN COLORADO AND PERHAPS ADJACENT COUNTIES IN KANSAS BY 00Z SATURDAY. THIS SYSTEM MOVES ACROSS FRIDAY NIGHT WITH LITTLE FANFARE...POSSIBLY A FEW SHOWERS AND THUNDERSTORMS. ON SATURDAY SOME RESIDUAL MOISTURE RESIDES OVER THE AREA AND WITH AFTERNOON HEATING MAY SPARK A FEW SHOWERS AND THUNDERSTORMS DEPENDING ON YOUR MODEL PREFERENCE. FOR NOW HAVE IT DRY FOLLOWING THE GFS SOLUTION. LOW TEMPERATURES THURSDAY AND FRIDAY NIGHTS IN THE UPPER 50S TO LOW 60S IN EASTERN COLORADO WITH LOW TO MID 60S EAST OF THE STATE LINE. HIGHS FRIDAY IN THE LOW TO MID 80S WITH MID 80S TO AROUND 90 SATURDAY. SATURDAY NIGHT-WEDNESDAY... UPPER RIDGE BUILDS INTO THE AREA SATURDAY THROUGH MONDAY THEN STARTS TO SHIFT EASTWARD OVER THE AREA TUESDAY AS LOW PRESSURE MOVES INTO NEVADA/UTAH FROM THE SOUTHWEST. ON WEDNESDAY THE UPPER LOW OR ITS REMNANTS LIFT NORTHEAST PUSHING THE RIDGE AXIS EAST OF THE AREA. MOISTURE REMAINS PLENTIFUL FOR SHOWERS AND THUNDERSTORMS NEARLY EVERY DAY. THE BEST CHANCE APPEARS TO BE SUNDAY/SUNDAY NIGHT THEN AGAIN TUESDAY AFTERNOON THROUGH WEDNESDAY. LOWS IN THE 60S THROUGH MONDAY NIGHT WITH MID 60S TO AROUND 70 TUESDAY NIGHT. HIGHS IN THE MID 80S TO AROUND 90 SUNDAY AND MONDAY...AROUND 90 TUESDAY THEN MID/UPPER 80S IN EASTERN COLORADO WITH AROUND 90/LOW 90S EAST OF THE STATE LINE WEDNESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1118 AM MDT WED AUG 6 2014 ISOLATED AFTERNOON/EVENING THUNDERSTORMS WILL DEVELOP WITH PEAK HEATING...HOWEVER WITH LIMITED COVERAGE NOT EXPECTING EITHER KGLD OR KMCK TO BE DIRECTLY IMPACTED. OVERNIGHT...LOW LEVEL UPSLOPE WILL DEVELOP BEHIND A COLD FRONT SLIPPING THROUGH THE REGION. LOW CEILINGS AND/OR REDUCED VISIBILITY IN FOG MAY RESULT IN FLIGHT CATEGORY RESTRICTIONS AT BOTH TERMINALS A FEW HOURS EITHER SIDE OF SUNRISE THURSDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...99 AVIATION...024
Hazardous weather outlook, Aug 6, 4:00 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 300 PM MDT WED AUG 6 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 300 PM MDT WED AUG 6 2014 /400 PM CDT WED AUG 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING FROM THURSDAY THROUGH MONDAY. SLOW MOVING THUNDERSTORMS THURSDAY EVENING THROUGH THE OVERNIGHT HOURS MAY PRODUCE SOME GUSTY WINDS...LOCALLY HEAVY RAINFALL AND POSSIBLY SOME FLOODING ALONG AND NORTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 6, 4:43 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 343 PM MDT WED AUG 6 2014 KSZ002-062200- RAWLINS- 443 PM CDT WED AUG 6 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS... AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEARDSLEY...MOVING SOUTHEAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3985 10105 3971 10120 3980 10140 3992 10127 TIME...MOT...LOC 2143Z 304DEG 14KT 3982 10123 HUSTED
Special weather statement, Aug 6, 5:27 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 527 PM CDT WED AUG 6 2014 KSZ002-003-062245- DECATUR-RAWLINS- 527 PM CDT WED AUG 6 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS AND DECATUR COUNTY IN NORTHWEST KANSAS... AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF HERNDON...MOVING EAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3986 10059 3967 10070 3976 10090 3991 10083 TIME...MOT...LOC 2227Z 292DEG 14KT 3980 10078 HUSTED
Special weather statement, Aug 6, 5:45 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 545 PM CDT WED AUG 6 2014 KSZ002-003-062315- DECATUR-RAWLINS- 545 PM CDT WED AUG 6 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS AND DECATUR COUNTY IN NORTHWEST KANSAS... AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF HERNDON...MOVING EAST AT 5 MPH. PENNY SIZE HAIL...WINDS TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3986 10057 3964 10065 3972 10092 3991 10085 TIME...MOT...LOC 2244Z 283DEG 6KT 3979 10076 HUSTED
Special weather statement, Aug 6, 6:03 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 603 PM CDT WED AUG 6 2014 KSZ003-062315- DECATUR- 603 PM CDT WED AUG 6 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR DECATUR COUNTY IN NORTHWEST KANSAS... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF OBERLIN...MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...WINDS TO 50 MPH...HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3974 10040 3973 10074 3991 10074 3995 10043 TIME...MOT...LOC 2303Z 264DEG 20KT 3983 10064 HUSTED
Special weather statement, Aug 6, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 613 PM CDT WED AUG 6 2014 KSZ003-062345- DECATUR- 613 PM CDT WED AUG 6 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR DECATUR COUNTY IN NORTHWEST KANSAS... AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OBERLIN...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...WINDS TO 50 MPH...HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3997 10035 3974 10031 3975 10069 3989 10069 TIME...MOT...LOC 2313Z 264DEG 20KT 3983 10057 HUSTED
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:41 PM CDT | Special Weather Statement | GLD | Wallace | 34 min |
| Aug 5, 8:42 PM CDT | Special Weather Statement | GLD | Sherman, Wallace | 63 min |
| Aug 5, 9:39 PM CDT | Special Weather Statement | GLD | Sherman, Wallace | 51 min |
| Aug 6, 4:43 PM CDT | Special Weather Statement | GLD | Rawlins | 17 min |
| Aug 6, 5:27 PM CDT | Special Weather Statement | GLD | Decatur | 18 min |
| Aug 6, 5:45 PM CDT | Special Weather Statement | GLD | Decatur | 30 min |
| Aug 6, 6:03 PM CDT | Special Weather Statement | GLD | Decatur | 12 min |
| Aug 6, 6:22 PM CDT | Special Weather Statement | GLD | Decatur | 23 min |
| Aug 6, 6:44 PM CDT | Special Weather Statement | GLD | Norton | 31 min |
| Aug 5, 7:53 PM CDT | Special Weather Statement | GLD | Cheyenne, Kit Carson | 37 min |
Nearby
Special Weather Statements in Kansas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.